MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO JACKSON PRATT 7MM FLAT DRAIN FULL PERF; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

PR006 PUERTO RICO-ANASCO JACKSON PRATT 7MM FLAT DRAIN FULL PERF; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number SU130-1310
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer sample was not available for evaluation.It is vital to the investigation that the customer sample be available for examination and testing.If the sample becomes available, it can be forwarded to us so further evaluation can be performed.The lot number provided by the sales rep is incorrect and it does not maintain the pattern of our numbering system for lot number.As no lot number was provided, we were unable to trace the device history record (dhr), quality testing performed and corresponding results.The non-conformance report (ncr) data since june 2017 to present was reviewed and no issues that could be related to the catalog and condition reported were found.An analysis of the complaint data was also reviewed for the same time period and demonstrates that this is the first time that this type of issue is reported from this catalog in the last 12 months.Root cause for the reported concern cannot be identified with the amount of information available.It was concluded for samples evaluated from incidents investigated in other product codes for the same condition that this type of failure is commonly cause by product mishandling during surgical procedure.As preventive actions, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue in-growth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.If the sample is received for investigation, a follow-up report will be filed.
 
Event or Problem Description
Patient came post-op with jp in "back" incision.Nursing attempted to disconnect drain when ordered.Nurse reported using usual method of removal and feeling no unusual amount of resistance.Drain broke off at insertion site and surgeon had to open incision to remove rest of drain manually.
 
Additional Manufacturer Narrative
The customer sample was received inside of a plastic bag, not its original package.Visual examination showed that it is a jackson pratt 7mm flat full perforated drain.It was received attached to a jackson pratt 100cc suction reservoir.Visual inspection revealed that the flat drain broke off at approximately 1.20 inches from the drain/tubing junction area.The molded flat drain section showed a fracture occurred at the perforated area.Microscopic examination revealed wavy/jagged edge at the flat drain fracture site and distortion and/or tears in the adjacent portion of the drain, which suggests that the drain was exposed to excessive force.The lot number provided is incorrect and it does not maintain the pattern of our numbering system for lot numbers.As no lot number was provided, we were unable to trace the device history record (dhr), quality testing performed and corresponding results.The non-conformance report (ncr) data since june 2017 to present was reviewed and no issues that could be related to the catalog number and condition reported were found.An analysis of the complaint data was also reviewed for the same time period and demonstrates that this is the first time that this type of issue was reported for this catalog number in the last 12 months.The most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that excessive force may have been used during removal, resulting in breakage.As a preventive action, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.

Brand Name
JACKSON PRATT 7MM FLAT DRAIN FULL PERF
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key7632453
Report Number1423537-2018-00213
Device Sequence Number11121012
Product Code GCX
UDI-Device Identifier10885380064029
UDI-Public10885380064029
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU130-1310
Device Catalogue NumberSU130-1310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer05/28/2018
Initial Report FDA Received Date06/23/2018
Supplement Report FDA Received Date11/06/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;